Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest Locked In Grace

Accutane Woes

Guest Locked In Grace

My face is flaking so badly, and when i apply my SPF lotion, it feels like my face is on fire.

Day 14 and it doesn't seem like my body is "getting used to the drug" as many people suggested it would. I'm only on 20mg a day too!

Share this post


Link to post
Share on other sites

My face is flaking so badly, and when i apply my SPF lotion, it feels like my face is on fire.

Day 14 and it doesn't seem like my body is "getting used to the drug" as many people suggested it would. I'm only on 20mg a day too!

LOL its 14 days!!! Give it time! It will work. Its almost guaranteed to work.

Share this post


Link to post
Share on other sites
Guest Locked In Grace

I'm not questioning the validity of it working, i'm airing my troubles with the fact that my face is burning. And i mean burning. Plus the flakes are pretty annoying, especially considering i'm using Jojoba, a hydrating serum, and a moisturising sunscreen.

Share this post


Link to post
Share on other sites

give it some time, I had really bad flakes and dandruff as well but I barely notice it anymore (been on it little over a month). also try not to take showers every day, i noticed my skin got a lot dryer when I would take frequent showers

Share this post


Link to post
Share on other sites
Guest Locked In Grace

give it some time, I had really bad flakes and dandruff as well but I barely notice it anymore (been on it little over a month). also try not to take showers every day, i noticed my skin got a lot dryer when I would take frequent showers

Okay then, i might cut down my showers.

your skin is probably really sensitive, maybe it's the combo of all the products you're using? :eh:

Perhaps, but the products are not irritating for the most part. I've come to the conclusion that my SPF lotion which contains Avobenzone, and other chemicals, is the major culprit. Not for the flaking, but maybe the irritation. Plus the only time my skin stings and burns is after applying it.

Going to try out yet another Zinc Oxide with moisturiser SPF lotion, hopefully it's hydrating enough and doesn't cause flaking like the others i've used.

Share this post


Link to post
Share on other sites

My skin does burn a bit now and again, especially when I wash my face too much or use to many products. But when I started accutane it literally felt like it was on fire after I put on moisturiser. I had to splash water on it because it was too painful to bear... But then I told my derm about it and he gave me a really good moisturiser to use, which stopped the burning for the most part :dance: maybe you could talk to your derm about moisturisers? Mine got me a prescription for some expensive kind that doesn't sell in the shops or whatever, and I got it for free :shhh: If they won't do that then depending on whether your derm sucks or not they can probably help you out in trying to find something that'll work well for sensitive skin, to save you having to spend loads on things that are crap. Good luck on your course

Share this post


Link to post
Share on other sites

Sorry locked, i should've mentioned this in your log since i don't want my tane partner to e-worry ;P

When i accidentally got retin-a on my face before i had started on accutane (i used the same bar of soap to wash my hands after using retin-a on my body then washed my face with it.. :/) It made my face go very dry and flakey. When i applied moisturiser to those areas it got into the cracked skin and burnt like hell.

That could be what has happened to you. Although im on day 17 and no dryness on my face from tane so i'm not 100% sure.

Although after wearing a scarf, my neck feels sunburnt to shit this morning.. :S

Share this post


Link to post
Share on other sites

My face is flaking so badly, and when i apply my SPF lotion, it feels like my face is on fire.

Day 14 and it doesn't seem like my body is "getting used to the drug" as many people suggested it would. I'm only on 20mg a day too!

I'd try a different SPF lotion. You might be able to find one that is less or not irritating. I have one called Eucerin "Sensitive Facial Skin" Extra Protective Moisture Lotion SPF 30. It is very soothing.

I had a similar problem with my lips. The had peeled and I was trying the lip balms recommended here and elsewhere. They were making my lips sting and they were bright red as if I had lipstick on. I found that plain vaseline or Aquafor ointment (similar to vaseline) did the trick - soothed and made them less dry. I've now found some others that work in stick form, but many actually irritated the breaks in the skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×